Alert archive / New York / Wind Advisories in 2014
Wind Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Apr 4, 2014, 4:36 AM EDT for 10 counties in New York. It took effect at Apr 4, 2014, 5:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2014, 4:36 AM EDT (08:36 UTC)
- In effect from
- Apr 4, 2014, 5:00 PM EDT
- Expired
- Apr 5, 2014, 3:42 PM EDT
- In force
- 23 hr
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Monroe County, NY, Niagara County, NY, Orleans County, NY, Oswego County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS71 KBUF 040836 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 436 AM EDT FRI APR 4 2014 NYZ001-002-010-011-019-085-041645- /O.NEW.KBUF.WI.Y.0007.140404T2100Z-140405T1600Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 436 AM EDT FRI APR 4 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT SATURDAY. * LOCATIONS...CHAUTAUQUA...SOUTHERN ERIE AND THE NORTHERN NIAGARA FRONTIER REGION. * TIMING...LATE THIS AFTERNOON THROUGH LATE SATURDAY MORNING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ THOMAS
7 follow-up statements
069 WWUS71 KBUF 041435 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1035 AM EDT FRI APR 4 2014 NYZ001-002-010-011-019-085-042245- /O.CON.KBUF.WI.Y.0007.140404T2100Z-140405T1600Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1035 AM EDT FRI APR 4 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT SATURDAY... * LOCATIONS...CHAUTAUQUA...SOUTHERN ERIE AND THE NORTHERN NIAGARA FRONTIER REGION. * TIMING...LATE THIS AFTERNOON THROUGH LATE SATURDAY MORNING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ TMA
546 WWUS71 KBUF 041922 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 322 PM EDT FRI APR 4 2014 NYZ001-002-010-011-019-085-050330- /O.CON.KBUF.WI.Y.0007.140404T2100Z-140405T1600Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 322 PM EDT FRI APR 4 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * LOCATIONS...CHAUTAUQUA...SOUTHERN ERIE AND THE NORTHERN NIAGARA FRONTIER REGION. * TIMING...LATE THIS AFTERNOON THROUGH LATE SATURDAY MORNING. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ TMA
811 WWUS71 KBUF 050210 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1010 PM EDT FRI APR 4 2014 NYZ003-012-020-051000- /O.EXB.KBUF.WI.Y.0007.000000T0000Z-140405T1800Z/ MONROE-WYOMING-CATTARAUGUS- INCLUDING THE CITIES OF...ROCHESTER...WARSAW...OLEAN 1010 PM EDT FRI APR 4 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT SATURDAY. * LOCATIONS...MONROE...WYOMING...AND CATTARAUGUS COUNTIES. * TIMING...THROUGH EARLY SATURDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001-002-010-011-019-085-051000- /O.EXT.KBUF.WI.Y.0007.000000T0000Z-140405T1800Z/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1010 PM EDT FRI APR 4 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM EDT SATURDAY... * LOCATIONS...CHAUTAUQUA AND SOUTHERN ERIE COUNTIES...AND THE NIAGARA FRONTIER. * TIMING...THROUGH EARLY SATURDAY AFTERNOON. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ JJR
896 WWUS71 KBUF 050800 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EDT SAT APR 5 2014 NYZ006-007-051600- /O.EXA.KBUF.WI.Y.0007.000000T0000Z-140405T1800Z/ OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN 400 AM EDT SAT APR 5 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * LOCATIONS...OSWEGO AND JEFFERSON COUNTIES...MAINLY ALONG THE IMMEDIATE LAKESHORE. * TIMING...THROUGH EARLY AFTERNOON. * WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH NEAR THE LAKESHORE. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>003-010>012-019-020-085-051600- /O.CON.KBUF.WI.Y.0007.000000T0000Z-140405T1800Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 400 AM EDT SAT APR 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...MOST OF WESTERN NEW YORK. * TIMING...THROUGH EARLY THIS AFTERNOON. * WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN SOME TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ APFFEL
755 WWUS71 KBUF 051438 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 AM EDT SAT APR 5 2014 NYZ001>003-010>012-019-020-085-051545- /O.CAN.KBUF.WI.Y.0007.000000T0000Z-140405T1800Z/ NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 1038 AM EDT SAT APR 5 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. IT WILL REMAIN WINDY TODAY...HOWEVER GUSTS WILL PEAK IN THE 40 TO 45 MPH RANGE AND REMAIN JUST BELOW ADVISORY LEVELS. $$ NYZ006-007-051800- /O.CON.KBUF.WI.Y.0007.000000T0000Z-140405T1800Z/ OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN 1038 AM EDT SAT APR 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * LOCATIONS...OSWEGO AND JEFFERSON COUNTIES...MAINLY ALONG THE IMMEDIATE LAKESHORE. * TIMING...THROUGH EARLY THIS AFTERNOON. * WINDS...WEST 20 TO 30 MPH WITH A FEW GUSTS OF 45 TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN A FEW TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
498 WWUS71 KBUF 051727 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 127 PM EDT SAT APR 5 2014 NYZ006-007-052000- /O.EXT.KBUF.WI.Y.0007.000000T0000Z-140405T2000Z/ OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN 127 PM EDT SAT APR 5 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * LOCATIONS...OSWEGO AND JEFFERSON COUNTIES...MAINLY ALONG THE IMMEDIATE LAKESHORE. * TIMING...THROUGH LATE THIS AFTERNOON. * WINDS...WEST 20 TO 30 MPH WITH A FEW GUSTS OF 45 TO 50 MPH. * IMPACTS...WINDS OF THIS MAGNITUDE COULD BRING DOWN A FEW TREE LIMBS...RESULTING IN ISOLATED POWER OUTAGES. TRAVEL IN HIGH PROFILE VEHICLES MAY ALSO BECOME SOMEWHAT DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ HITCHCOCK
781 WWUS71 KBUF 051942 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EDT SAT APR 5 2014 NYZ006-007-052045- /O.CAN.KBUF.WI.Y.0007.000000T0000Z-140405T2000Z/ OSWEGO-JEFFERSON- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN 342 PM EDT SAT APR 5 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WIND ADVISORY. WINDS WILL BEGIN TO DIMINISH DURING THE LATE AFTERNOON AND EARLY EVENING. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Apr 4, 4:32 AM EDT, 4 minutes earlier.
Area forecast discussion, Apr 4, 4:32 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EDT FRI APR 4 2014
.SYNOPSIS...
EXPECT A MILD DAY TODAY WITH SHOWERS INCREASING ACROSS WESTERN NEW
YORK TODAY AND THEN INTO CENTRAL NEW YORK THIS EVENING.
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS FAR WESTERN NEW YORK
TODAY. A COLD FRONT WILL SWEEP ACROSS THE STATE THIS EVENING AND
TONIGHT BRINGING A RETURN TO COOLER WEATHER...GUSTY WINDS AND
SHOWERS TAPERING OFF POSSIBLY WITH SOME WET SNOW LATER TONIGHT AND
DURING THE DAY SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
RADAR IMAGERY THIS EARLY MORNING DISPLAYS A FEW LIGHT RAIN SHOWERS
AND SPRINKLES ACROSS THE GENESEE VALLEY. HIGH PRESSURE OVER SOUTHERN
CANADA HAS SUPPLIED A VERY DRY SUB-CLOUD LAYER AND THIS ACTIVITY
CONTINUES TO WEAKEN WITH TIME THIS MORNING.
TODAY AN AREA OF LOW PRESSURE OVER ILLINOIS THIS MORNING WILL DEEPEN
AS IT LIFTS NORTHEASTWARD THROUGH THE CENTRAL GREAT LAKES. WARM AIR
ALOFT WILL PUSH NORTHWARD WITHIN A SOUTHWESTERLY 50 TO 55 KNOT LLJ
THROUGH THE COURSE OF TODAY. AHEAD OF THIS STORM SYSTEM A SURFACE
WARM FRONT WILL LIFT ACROSS MUCH OF WESTERN NEW YORK...THOUGH LIKELY
STALLING JUST TO THE SOUTH OF THE FINGER LAKES AND EASTERN LAKE
ONTARIO REGION. SEVERAL CONVECTIVE PLUMES OF MOISTURE PUSHING
NORTHEASTWARD AHEAD OF THE COLD FRONT WILL CROSS OUR REGION TODAY
AND TONIGHT...WITH A LINE OF SHOWERS WITHIN A PREFRONTAL TROUGH
REACHING FAR WNY THIS EARLY AFTERNOON AND THEN PROCEEDING INTO THE
GENESEE VALLEY THROUGH THE AFTERNOON HOURS AND EASTERN LAKE ONTARIO
REGION BY EARLY EVENING. WEAK INSTABILITY MAY ALLOW FOR A RUMBLE OF
THUNDER...GENERALLY TO THE SOUTH OF THE WARM FRONT AND WITHIN THE
WARM SECTOR OF THE STORM SYSTEM.
AS THE SURFACE LOW LIFTS BY TO OUR NORTHWEST TONIGHT IT WILL DRAG A
COLD FRONT ACROSS WESTERN NEW YORK THIS EVENING...AND JUST AROUND
MIDNIGHT TO THE EAST. THERE MAY BE SOME BRIEF GUSTY WINDS ALONG THE
FRONTAL BOUNDARY...WITH AREAS MOST LIKELY TO REACH WIND ADVISORY
CRITERIA BEING NEAR THE LAKE ERIE SHORELINE. THE BULK OF THE RAIN
SHOWERS WILL END EARLY THROUGH THE OVERNIGHT TIME PERIOD...WITH WRAP
AROUND MOISTURE UNDER THE UPPER LEVEL LOW CONTINUING SCATTERED LIGHT
ACTIVITY THROUGH THE REMAINDER OF THE NIGHT...ESPECIALLY ACROSS
HIGHER TERRAIN.
COLD AIR DEEPENING BEHIND THE COLD FRONT WILL INCREASE THE MIXING
LAYER SUCH THAT WE COULD STILL TAP INTO THE LINGERING LLJ...WITH
WINDS GUSTING UPWARDS TOWARDS 50 MPH DOWNWIND OF LAKE ERIE. THESE
SOUTHWEST GUSTS WILL MAINLY IMPACT CHAUTAUQUA AND SOUTHERN ERIE
COUNTIES ALONG THE LAKE ERIE SHORELINE AND THEN INLAND ACROSS THE
NORTHERN NIAGARA FRONTIER. A WIND ADVISORY WILL BE IN PLACE THROUGH
THE OVERNIGHT TO ACCOUNT FOR THESE STRONGER WIND GUSTS. ELSEWHERE
WINDS WILL BE GUSTY AS WELL.
QPF WITH THIS SYSTEM WILL RANGE FROM AROUND A THIRD OF AN
INCH...UPWARDS TO AN INCH. HIGHEST AMOUNTS WILL BE THROUGH THE
NORTHERN FINGER LAKES AND EASTERN LAKE ONTARIO REGION...TO THE NORTH
OF THE WARM FRONT. ALSO ANY THUNDERSTORMS COULD BRING LOCALLY HEAVIER
AMOUNTS ACROSS SW NYS.
TEMPERATURES WILL BE FOUND WARMEST ACROSS WNY WITHIN THE WARM SECTOR
OF THIS SYSTEM...WITH MID TO UPPER 50S LIKELY. TO THE NORTH OF THE
WARM FRONT COOLER AIR WILL PERSIST WITH HIGHS IN THE MID 40S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE AXIS OF AN UPPER LEVEL TROF WILL MOVE ACROSS THE REGION ON
SATURDAY WHICH WILL BRING A PARTING SHOT FROM OLD MAN WINTER. CLOUDS
TRAPPED UNDERNEATH A MID-LEVEL INVERSION WILL LIMIT HIGHS TOT HE
UPPER 30S TO LOWER 40S. THE UPPER LEVEL DISTURBANCE AND UPSLOPING
WILL BRING A CHANCE FOR SHOWERS...WITH THESE MOST PREVALENT EAST OF
THE LAKES. A CONSENSUS 850 MB TEMPERATURES FROM THE NAM/GFS/RGEM ARE
ABOUT -8C ON SATURDAY...WHICH SUGGESTS THAT SHOWERS EVEN IF SHOWERS
START AS A MIX OF RAIN AND SNOW THEY WILL CHANGE OVER TO SNOW AS THE
SOUNDING COOLS TO THE WET BULB TEMPERATURE. AT LEAST THE EARLY APRIL
SUN WILL MAKE IT DIFFICULT FOR ANYTHING TO ACCUMULATE...MAKING ANY
SNOW SHOWERS MORE OF A NUISANCE THAN ANYTHING ELSE. IN ADDITION TO
THE COOL TEMPERATURES AND SNOW SHOWERS...IT WILL ALSO BE A WINDY
DAY. ALTHOUGH NAM/GFS MOMENTUM TRANSFER PROFILES SUGGEST WIND GUSTS
NEAR 45 MPH...EXPECT THAT CLOUD COVER WILL LIMIT MIXING AND KEEP
GUSTS IN THE 35 TO 40 MPH RANGE IN MOST AREAS. THE EXCEPTION IS
WHERE FUNNELING OFF THE CHAUTAUQUA RIDGE WILL HELP WINDS ALOFT MIX
DOWN THROUGH THE MORNING HOURS WHERE THE WIND ADVISORY WILL REMAIN
IN PLACE.
HIGH PRESSURE WILL RIDGE NORTHWARD INTO THE REGION SATURDAY
NIGHT...AND CONTINUE TO INFLUENCE OUR WEATHER THROUGH THE REMAINDER
OF THE WEEKEND. LINGERING SNOW SHOWERS EAST OF LAKE ONTARIO WILL END
BY LATE SATURDAY NIGHT...AND SKIES WILL CLEAR OUT IN ALL AREAS BY
SUNDAY. FOLLOWING A CHILLY NIGHT ON SATURDAY...TEMPERATURES WILL
REBOUND NICELY ON SUNDAY WITH HIGHS INLAND CLIMBING WELL INTO THE
50S. A LAKE BREEZE WILL DEVELOP NEAR THE IMMEDIATE LAKESHORE AND
KEEP TEMPERATURES IN THE 40S CLOSE TO THE LAKES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL SLIDE OFF THE NEW ENGLAND COAST AS STRONG LOW
PRESSURE APPROACHES FROM THE OHIO VALLEY ON MONDAY. THIS WILL
EVENTUALLY PHASE WITH THE UPPER LOW OVER HUDSON BAY...RESULTING IN A
LONGWAVE TROUGH OVER THE EASTERN CONUS/CANADA BY TUESDAY. MONDAY
SHOULD START OFF DRY AND FAIRLY WARM...BUT A STRONG CONSENSUS OF SEVERAL
RUNS OF THE ECMWF/GFS/GGEM BRING A SLUG OF MOISTURE INTO OUR REGION
MONDAY AFTERNOON THROUGH MONDAY NIGHT. THE LOW WILL LIFT ACROSS OUR
REGION AND INTO NORTHERN NEW ENGLAND ON TUESDAY WITH WRAP AROUND
SHOWERS AND COOLER TEMPERATURES. THE MAJORITY OF PRECIPITATION SHOULD
FALL AS RAIN SINCE THE CLOSED OFF LOW WILL HAVE LITTLE ADDITIONAL
COLD AIR TO TAP INTO. IT FOLLOWS THAT MOST THERMAL PROFILES KEEP OUR
REGION WARM ENOUGH FOR RAIN MONDAY AND MONDAY NIGHT. SLIGHTLY COOLER
TEMPERATURES ON TUESDAY WILL ALLOW SOME SNOW TO MIX IN...BUT ANY
ACCUMULATIONS LOOK TO BE LIMITED TO HIGHER TERRAIN.
THIS WILL POSE A RISK FOR FLOODING ACROSS OUR REGION...WITH THE
GREATEST POTENTIAL EAST OF LAKE ONTARIO WHERE THERE IS STILL A
SIGNIFICANT SNOW PACK IN PLACE. THE KEY WILL BE HOW WARM
TEMPERATURES ARE ON MONDAY AND MONDAY NIGHT...SINCE SNOW MELT COULD
ADD TO THE INCH OR SO OF RAIN THIS SYSTEM IS LIKELY TO PRODUCE.
ELSEWHERE...SOME OF THE BUFFALO/ROCHESTER CREEKS ARE RUNNING HIGH SO
IF RAINFALL AMOUNTS EXCEED AN INCH THEN THESE WOULD REACH BANKFULL.
THIS PERIOD WILL NEED TO BE MONITORED.
COLDER AIR WILL CONTINUE TO POUR INTO THE REGION THROUGH
WEDNESDAY...WITH UNSEASONABLY COOL TEMPERATURES EXPECTED MID-WEEK.
RAIN OR SNOW SHOWERS WILL ALSO LINGER. AFTER THIS...HIGH PRESSURE
WILL RIDGE INTO THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS WILL
BRING A RETURN TO FAIR WEATHER...AND NOTABLY WARMER TEMPERATURES FOR
THURSDAY.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
AT 06Z VFR FLIGHT CONDITIONS WERE ACROSS THE REGION...EXPECT FOR THE
SOUTHERN TIER WHERE LOW MVFR FLIGHT CONDITIONS WITHIN LIGHT RAIN
SHOWERS AND SPRINKLES WERE FOUND. SCATTERED RAIN SHOWERS...MAINLY
ACROSS SOUTHERN AREAS WILL ERODE THROUGH THE NIGHT.
A LLJ BETWEEN 45 AND 55 KNOTS WILL DEVELOP OUT AHEAD OF A COLD FRONT
TODAY. THIS WILL BRING LLWS INTO ALL TAF SITES THROUGH THE DAYTIME
TODAY.
LATER TODAY A LINE OF SHOWERS ARE EXPECTED TO FORM AND CROSS
THE CWA FROM WEST TO EAST. EXPECT THESE RAIN SHOWERS TO REACH FAR
WNY BY EARLY AFTERNOON...AND CROSS THE CWA AND IMPACT ALL TAF SITES
THROUGH THE AFTERNOON HOURS. SOME MODERATE INSTABILITY ALOFT ACROSS
WNY MAY ALLOW FOR SOME THUNDER FOR THE 4 WESTERN TAF SITES. CIGS AND
VSBYS WILL LIKELY LOWER TO MVFR WITHIN THIS ACTIVITY...AND BRIEFLY
VSBYS MAY DROP TO IFR WITHIN ANY HEAVIER RAIN SHOWERS.
A COLD FRONT WILL SWEEP ACROSS THE REGION EARLY EVENING...AND ALONG
THIS COLD FRONT WINDS MAY GUST UPWARD TOWARDS 35 TO 40 KNOTS
BRIEFLY. BEHIND THE COLD FRONT WINDS WILL VEER TO WEST...NORTHWEST
AND FALLING TEMPERATURES MAY ALLOW FOR SOME OF THE SCATTERED
LINGERING RAIN SHOWERS TO END AS A LITTLE LIGHT SNOW.
OUTLOOK...
FRIDAY NIGHT...MVFR CIGS WITH A DIMINISHING CHANCE OF RAIN/WET SNOW
SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN AND WET SNOW
SHOWERS. SUNDAY...VFR.
MONDAY...VFR EARLY THEN MVFR/IFR IN RAIN.
TUESDAY...MVFR/IFR IN RAIN.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL CONTINUE ON THE WESTERN END OF LAKE
ONTARIO TODAY AS EASTERLY WINDS 15 TO 25 KNOTS NORTH OF A WARM FRONT
WILL INCREASE WAVE HEIGHTS TO ABOVE SMALL CRAFT CONDITIONS. LATER
THIS AFTERNOON WITH THE PASSING OF A COLD FRONT WINDS WILL VEER AROUND TO
SOUTHERLY AND THEN SOUTHWESTERLY AND INCREASE IN SPEED. COLD AIR
INCREASING THE MIXING HEIGHTS BEHIND THE COLD FRONT WILL BRING GALE
FORCE WINDS ON LAKE ERIE TONIGHT...AND THEN AS THE FLOW BECOMES MORE
WESTERLY ON BOTH EASTERN GREAT LAKES THROUGH THE DAY ON SATURDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO NOON EDT SATURDAY
FOR NYZ001-002-010-011-019-085.
MARINE...GALE WARNING FROM 8 PM THIS EVENING TO 2 PM EDT SATURDAY FOR
LEZ040-041.
GALE WARNING FROM 6 AM TO 4 PM EDT SATURDAY FOR
LOZ042-043-062-063.
GALE WARNING FROM 8 AM TO 8 PM EDT SATURDAY FOR LOZ044-045-
064-065.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ042-043.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Apr 3, 4:39 PM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 439 PM EDT THU APR 3 2014 NYZ001>006-010>014-019>021-085-042045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 439 PM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF FRONTAL BOUNDARIES WILL BRING GUSTY WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PEAK GUSTS ARE EXPECTED TO BE IN THE 40 TO 45 MPH RANGE WHICH IS JUST BELOW WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-042045- JEFFERSON-LEWIS- 439 PM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF FRONTAL BOUNDARIES WILL BRING GUSTY WINDS FRIDAY AFTERNOON THROUGH SATURDAY. PEAK GUSTS ARE EXPECTED TO BE IN THE 40 TO 45 MPH RANGE WHICH IS JUST BELOW WIND ADVISORY CRITERIA. LOW PRESSURE IS FORECAST TO MOVE ACROSS THE REGION MONDAY AND MONDAY NIGHT. THIS WILL LIKELY BRING A SOAKING RAINFALL TO THE REGION. DEPENDING ON ITS TRACK THIS SYSTEM MAY ALSO BRING WARM TEMPERATURES...WHICH COULD MELT PORTIONS OF THE DEEP SNOW PACK EAST OF LAKE ONTARIO. ICE JAMS ALSO REMAIN IN PLACE ALONG PORTIONS OF THE BLACK RIVER. HIGHER FLOWS AND WARMER TEMPERATURES MAY ALLOW ICE TO BEGIN TO MOVE...INCREASING THE POTENTIAL FOR ICE JAM FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-SLZ022-024-042045- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 439 PM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042-062-042045- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 439 PM EDT THU APR 3 2014 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-042045- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 439 PM EDT THU APR 3 2014 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:34 AM EDT | Gale Warning | BUF | 39 hr | |
| Apr 4, 5:29 PM EDT | Special Weather Statement | BUF | Chautauqua | 61 min |
| Apr 4, 6:15 PM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Niagara, Orleans and 1 more | 75 min |
Nearby
Wind Advisories in New York, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.